Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2011, 2:15 AM EDT for Lumpkin County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 2:15 AM EDT (06:15 UTC)
- Expired
- Aug 8, 2011, 2:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 142 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2978 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WWUS82 KFFC 080615
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 AM EDT MON AUG 8 2011
GAZ006-007-014-015-080645-
215 AM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 AM EDT...
AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK GAP SHELTER...MOVING SOUTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES THROUGH 245 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION...AMICALOLA
FALLS STATE PARK...LEN FOOTE HIKE INN...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...CAMP MERRILL...JUNO...
NIMBLEWILL...GARLAND...AURARIA...DAHLONEGA AND MCKEE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3469 8413 3465 8415 3466 8412 3465 8404
3457 8386 3456 8387 3454 8384 3446 8390
3447 8393 3446 8392 3442 8398 3440 8397
3435 8399 3458 8435 3473 8423
TIME...MOT...LOC 0616Z 303DEG 13KT 3460 8420
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:49 AM EDT, 26 minutes earlier.
Area forecast discussion, Aug 8, 1:49 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 AM EDT MON AUG 8 2011
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
/ISSUED 340 PM EDT SUN AUG 7 2011/
EARLIER OVERCAST CLOUD COVER PUT A DAMPER ON THINGS TODAY. SATELLITE
INDICATING CLOUDS NOW HIGHLY BROKEN UP WITH PLENTY OF DIFFERENTIAL
HEATING GOING ON. STILL TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS
THAT SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE
EXCEPTION TO THAT COULD BE PORTIONS OF NW GA THAT COULD COME UNDER
THE INFLUENCE OF A GENERALLY WEAK UPPER LEVEL DISTURBANCE OVER NIGHT.
THE RATHER PREDOMINATE SURFACE TROUGH ACROSS THE AREA LOOKS TO
BECOME MORE ENHANCED ON MONDAY. THIS COMBINED WITH AFTERNOON
INSTABILITY AND A SUMMERTIME AIRMASS WILL GIVE RISE TO SCATTERED
SHOWERS AND THUNDERSTORMS...MOSTLY FOR THE AFTERNOON AND EVENING.
CENTRAL GA LOOKS A LITTLE BETTER TARGET THAN N GA. THE MODELS ARE AT
LEAST HINTING THAT CONVECTION COULD BE INFLUENCED BY WEAK UPPER
DISTURBANCES. THE GFS AND NAM ARE NOT CONSISTENT WITH THE
FORECASTING OF THESE DISTURBANCES.
THE SURFACE TROUGH BECOMES MORE ENHANCED FOR TUESDAY ACROSS CENTRAL
GA AS A COLD FRONT MOVES INTO N GA. THIS WILL GREATLY AID THE
CONVECTIVE PROCESS MAKING N GA A LITTLE BETTER TARGET FOR SHOWERS
AND STORMS AS THE POTENTIAL FOR GENERALLY WEAK UPPER DISTURBANCES TO
MOVE OVER THE AREA CONTINUES. HIGHER POPS COULD BE NEEDED THIS
DAY...ESPECIALLY FOR N GA.
A HOT AIRMASS CONTINUES OVER THE AREA. HIGH TEMPERATURES WILL
CONTINUE TO GREATLY DEPEND ON THE AMOUNT OF CLOUD COVER...ESPECIALLY
AT THE START OF THE DAY...AND HOW MUCH OVERALL CONVECTION. THE HEAT
ADVISORY WILL BE CONTINUED FOR MONDAY AND EXTENDED A FEW COUNTIES N
ON THE EAST SIDE OF THE STATE.
OVERALL CONFIDENCE IS LOW TO MEDIUM.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
/ISSUED 340 PM EDT SUN AUG 7 2011/
A WEAK COLD FRONT IS EXPECTED ACROSS THE AREA ON WEDNESDAY AND THE
LOCATION OF THIS FRONT AND HOW MUCH MOISTURE THERE IS WILL GREATLY
DETERMINE PRECIP CHANCES ACROSS THE AREA. CURRENT MODELS INDICATING
A FAIR AMOUNT OF DRYING TAKING PLACE THAT WOULD MINIMIZE THE OVERALL
AMOUNT OF CONVECTION. AT THIS TIME...PARTS OF CENTRAL GA LOOK TO
HAVE THE BEST CHANCES WITH GENERALLY 20-30 POPS ACROSS THE AREA.
AFTER WEDNESDAY...THINGS WILL DEPEND ON WHATS LEFT OF THE
FRONT...HOW MUCH MOISTURE THERE IS...INSTABILITY AND ANY POSSIBILITY
FOR UPPER LEVEL SUPPORT. MODELS INDICATING ANOTHER FRONT COULD GET
INTO THE AREA ON SUNDAY WITH THE EUROPEAN MODEL INDICATING A MUCH
MORE PRONOUNCED UPPER LEVEL TROUGH OVER THE AREA.
BDL
&&
.CLIMATE...
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
&&
.AVIATION...
06Z UPDATE...
AREAS OF CONVECTION STILL PERSISTING ACROSS NORTH GA TONIGHT.
MODELS STILL INDICATING LOW LEVEL MOISTURE 10-14Z...SO HAVE
CONTINUED WITH FEW007...BUT CONFIDENCE IS LOW. CB EXPECTED AGAIN
IN THE AFTERNOON...BEGINNING GENERALLY 18-20Z. WESTERLY WINDS ARE
EXPECTED THROUGH THE PERIOD...WITH LIGHT WINDS OVERNIGHT...AND
8-11KTS IN THE AFTERNOON. VFR CONDITIONS EXPECTED MONDAY NIGHT
INTO TUESDAY MORNING.
//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON WINDS AND VSBY.
HIGH CONFIDENCE ON CIGS...EXCEPT LOW ON FEW007 10-14Z.
MEDIUM CONFIDENCE ON CONVECTION IN THE AREA...LOW ON IMPACTS TO ATL.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 99 75 95 71 / 30 20 50 30
ATLANTA 94 76 92 73 / 30 20 50 30
BLAIRSVILLE 90 71 84 66 / 30 30 50 30
CARTERSVILLE 93 73 92 70 / 30 20 50 30
COLUMBUS 94 75 94 76 / 40 20 40 30
GAINESVILLE 94 75 91 71 / 30 20 50 30
MACON 97 75 96 73 / 40 20 40 30
ROME 93 74 92 70 / 30 20 50 30
PEACHTREE CITY 94 73 92 72 / 30 20 50 30
VIDALIA 95 76 96 76 / 50 20 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MADISON...MARION...MONTGOMERY...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.
&&
31/BDLHazardous weather outlook, Aug 7, 5:32 AM EDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 AM EDT SUN AUG 7 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 532 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THE REMNANTS OF A WEAK SURFACE TROUGH ARE IN PLACE ACROSS EASTERN AND CENTRAL GEORGIA. THE COMBINATION OF THIS BOUNDARY AND WEAK UPPER LEVEL DISTURBANCES MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. EVEN WITH THE HIGH PRESSURE ENTRENCHED ACROSS THE AREA...THE COMBINATION OF THE WEAK SURFACE TROUGH AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. WITH MODELED CAPE BETWEEN 1500 AND 2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO HELEN. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 11:14 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 PM EDT SUN AUG 7 2011
GAZ001>003-080345-
1114 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 1145 PM EDT...
AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WILDWOOD...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 1145 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOOKOUT MOUNTAIN...COLE
CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...WILDWOOD...NEW
ENGLAND...TRENTON...LAKEVIEW...FAIRVIEW...CLOUDLAND CANYON STATE
PARK...CHATTANOOGA VALLEY...FORT OGLETHORPE...COOPER HEIGHTS AND
CHICKAMAUGA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3499 8525 3488 8511 3465 8550 3498 8558
3499 8555
TIME...MOT...LOC 0313Z 318DEG 22KT 3495 8537Special weather statement, Aug 7, 11:45 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 PM EDT SUN AUG 7 2011
GAZ001>004-080415-
1145 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 1215 AM EDT...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLUE SPRING TO STEPHENSVILLE...MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 1215 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
SPRING...BOYNTON...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA
VALLEY...FAIRVIEW...STEPHENSVILLE...NEW ENGLAND...TRENTON...CLOUDLAND
CANYON STATE PARK...BEAUMONT...ROCK SPRING...COOPER HEIGHTS...RISING
FAWN AND WOOD STATION. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3495 8518 3475 8496 3465 8514 3463 8552
3468 8556 3492 8560
TIME...MOT...LOC 0346Z 316DEG 23KT 3486 8524 3486 8539
3485 8557Special weather statement, Aug 8, 12:23 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 AM EDT MON AUG 8 2011
GAZ002-004-011-012-019-080500-
1223 AM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WHITFIELD...WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES
UNTIL 100 AM EDT...
AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAOMI...MOVING SOUTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH
100 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...MILL CREEK...VILLANOW...NAOMI...CENTER POST...
LAFAYETTE...LINWOOD...SUTTLES MILL...LAKE MARVIN...JAMES H. FLOYD
STATE PARK...SUBLIGNA...SUGAR VALLEY...EVERETT SPRINGS AND RESACA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3478 8520 3477 8515 3480 8513 3483 8504
3453 8487 3443 8537 3469 8547
TIME...MOT...LOC 0423Z 327DEG 34KT 3462 8518Special weather statement, Aug 8, 12:49 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 AM EDT MON AUG 8 2011
GAZ006-080515-
1249 AM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN COUNTY UNTIL 115 AM EDT...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCCAYSVILLE-COPPERHILL...MOVING SOUTHEAST AT
15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MCCAYSVILLE-COPPERHILL...EPWORTH...
MCCAYSVILLE-COPPERHILL...HEMP...DIAL...HURST...LOVING...MORGANTON...
MINERAL BLUFF AND BLUE RIDGE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8418 3497 8415 3495 8418 3494 8417
3491 8412 3489 8411 3485 8414 3481 8414
3480 8413 3471 8425 3480 8431 3484 8437
3499 8452
TIME...MOT...LOC 0449Z 303DEG 13KT 3500 8438Special weather statement, Aug 8, 1:10 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
110 AM EDT MON AUG 8 2011
GAZ006-008-080600-
110 AM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 200 AM EDT...
AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPWORTH...MOVING SOUTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 200 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE EPWORTH...MCCAYSVILLE-COPPERHILL...
HIGDON...COLWELL...BLUE RIDGE...MINERAL BLUFF...LOVING...MORGANTON...
HEMP...HURST...DIAL...JONES CREEK AND MARGRET. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8421 3490 8398 3464 8416 3472 8427
3478 8430 3484 8438 3484 8439 3485 8443
3491 8450 3500 8444 3500 8425
TIME...MOT...LOC 0510Z 307DEG 22KT 3492 8433Special weather statement, Aug 8, 2:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 AM EDT MON AUG 8 2011
GAZ006-007-014-015-080645-
215 AM EDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 AM EDT...
AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK GAP SHELTER...MOVING SOUTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES THROUGH 245 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION...AMICALOLA
FALLS STATE PARK...LEN FOOTE HIKE INN...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...CAMP MERRILL...JUNO...
NIMBLEWILL...GARLAND...AURARIA...DAHLONEGA AND MCKEE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3469 8413 3465 8415 3466 8412 3465 8404
3457 8386 3456 8387 3454 8384 3446 8390
3447 8393 3446 8392 3442 8398 3440 8397
3435 8399 3458 8435 3473 8423
TIME...MOT...LOC 0616Z 303DEG 13KT 3460 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:14 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 31 min |
| Aug 7, 10:25 PM EDT | Special Weather Statement | FFC | Towns, Union | 35 min |
| Aug 7, 11:14 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 31 min |
| Aug 7, 11:45 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 30 min |
| Aug 8, 12:23 AM EDT | Special Weather Statement | FFC | Chattooga, Walker | 37 min |
| Aug 8, 12:49 AM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 8, 1:10 AM EDT | Special Weather Statement | FFC | Fannin | 50 min |
| Aug 8, 2:56 PM EDT | Special Weather Statement | FFC | Towns, White | 49 min |
| Aug 8, 3:28 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 8, 4:09 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 36 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding | 46 min |
| Aug 8, 5:25 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
| Aug 8, 5:34 PM EDT | Special Weather Statement | FFC | Pickens | 41 min |
| Aug 8, 5:37 PM EDT | Special Weather Statement | FFC | Hall | 38 min |
| Aug 8, 5:53 PM EDT | Special Weather Statement | FFC | Dade, Walker | 52 min |
| Aug 8, 6:02 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 8, 6:06 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Twiggs | 24 min |
| Aug 8, 6:10 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 50 min |
| Aug 8, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 8, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 26 min |
| Aug 8, 6:26 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Aug 8, 6:28 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| Aug 8, 6:30 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 8, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 37 min |
| Aug 8, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 36 min |
| Aug 8, 6:42 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Aug 8, 6:49 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 8, 6:54 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Schley | 36 min |
| Aug 8, 7:02 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Aug 8, 7:08 PM EDT | Special Weather Statement | FFC | Heard | 52 min |
| Aug 8, 7:11 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 8, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Aug 8, 7:15 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 30 min |
| Aug 8, 7:18 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 27 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 8, 7:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Webster | 63 min |
| Aug 8, 7:41 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Laurens, Pulaski, Telfair and 1 more | 34 min |
| Aug 8, 7:42 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Aug 8, 7:44 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson, Montgomery, Treutlen, Washington | 31 min |
| Aug 8, 7:48 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Aug 8, 7:58 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 32 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.